Discussions By Condition: Medical Stories

still undiagnosed

Posted In: Medical Stories 4 Replies
  • Posted By: abnormal
  • November 18, 2008
  • 07:31 PM

I am a fifty two year old female who has had consistent symptoms for about 25 years. I have a firm diagnosis of fybromyalgia. I have had graves disease when i was forty years old. I am now hypothyroid and have developed hyperparathyroidism as well. I take 50,000 units of vitamin d for that twice a month. I developed a restrictive lung process about two years ago that shows up in lung function tests but scans are normal. I also have some gerd that is not totally controlled by protonix and that upsets the resrictive lung process. The chest pain is chronic and I notice it gets worse in hot or too cold of air. I have severe migraines that with propanolol are down to about 3 episodes a month. Which brings me to the point i am now. I have had periods of severe dizziness that will usually last a few weeks or so and then dissipate. I from time to time experience zingers as I call them that are an exasperation of the dizziness and maybe atype of humming in my head that may last for a feww seconds or I would give up, but i do not know how to give upminutes. I am in an attack of that dizziness right now and have been for @ 6 weeks. I am unable to work. It is very hard to drive and I wonder what is wrong with me . The dizziness is the type where everything around me is spinning to back and forth movements to just off balance within myself. The doctor says i have vestibular migraine and if it doesnt go away in acouple more weeks i will have a MRI. I have had a couple of brief episodes of slurred speech as well. I went to the University of Washington in Seattle and a doctor told me she thought i had mixed connective tissue disease but it was not proven in my blood. Depression has also been a problem in the past. The last episode I had I swear was physically derived. I dont know how, but I know something in my body was driving it. The pain in my legs and feet is excruciating at times. Also the tops of my arms ache and I get charlie horses in my ankles. I am so tired of explaining how I feel to doctors. They seem bored or tired of hearing it too.

Reply Flag this Discussion

4 Replies:

  • If you have hyperparathyroidism you need to be operated on... You have all the symptoms and they will not get better just because you are taking vit. d. Here are the symptoms (taken from wikipedia) The symptoms of hyperparathyroidism can be remembered by the rhyme "moans, groans, stones, bones, and psychiatric overtones":"moans" (complaints of not feeling well)"groans" (abdominal pain, gastroesophageal reflux)"stones" (kidney)"bones" (bone pain)"psychiatric overtones" (lethargy, fatigue, depression, memory problems).Other symptoms include: weight loss, myopathy, constipation, headaches, gastroesophageal reflux causing dysphagia, decreased sex drive, thinning hair, hypertension, and heart palpitations which are often due to bouts of atrial fibrillation.citation needed] Additional symptoms reported consist of an increased thirst (polydipsia) and urination (polyuria) as a result of calcium excretion in the urine, and if neglected, renal impairment due to nephrocalcinosis followed by renal failure. Also reported are stomach ulcers, nausea, and a loss of appetite,citation needed], feeling cold and sensitivity to light. You need to stop all supplements of vit d and calcium and then ask to have both tested along with PTH. You may have been told that your low levels of vit. d are the cause of you hyperparathyroidism, but in most cases this is wrong. With hyperparathyroidism the body wants to shut down calcium absorption from your intestines. It does this by limiting the amount of Vitamin D in your body. If your body determines that your calcium is too high... it can decrease the amount of calcium that is absorbed from your intestines by decreasing the amount of Vitamin D available. If your Vitamin D levels are decreased, you can't absorb so much calcium from your diet. A good site to visit is http://parathyroid.com. Kiera
    Anonymous 42,789 Replies
    • November 20, 2008
    • 10:29 AM
    • 0
    Flag this Response
  • KieraThank-you so much for your reply. It is soooooooo helpful. Yes,I have been told that my low vitamin D level is the cause of my hyperparathyroidism.I was also told that it was caused by the I therapy that I had for my thyroid. This has been an erroneous thing that i was told because I therapy would have made my parathyroid glands underactive. I was also told that the parathyroid glands don't really have any symptoms, but what you say sure fits alot of what I am experiencing. Thank-you again. This web site has been a real blessing already.
    abnormal 5 Replies
    • November 21, 2008
    • 01:43 AM
    • 0
    Flag this Response
  • sorry to barge in... how low is your VIT_D?I was just told today my was 17 and I'm looking into everything I've been seriously ill with alot of symptoms for 8 months now:(
    mae3057 50 Replies
    • November 21, 2008
    • 02:49 AM
    • 0
    Flag this Response
  • ya know, I can't remember how low mine was at the time it was discovered. My vitamin D level is stable now at 50,000 units taken orally 2 times a mo. It is the hyperparathyroid gland that the drs. are concerned about at this point. I have been reading some about different body functions being affected by a low vitamin D level though. It's a hot topic i guess. Sorry I could not be of more help to you.
    abnormal 5 Replies
    • November 21, 2008
    • 07:06 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?